Oklahoma, 2019

Heat in Oklahoma, July 30 to 31, 2019

July 30 to 31, 2019 · NWS OUN · 1 event in 1 county or zone

High heat index values once again led to heat related products being issued.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

High heat index values once again led to heat related products being issued.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 30, 1:33 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 30, 1:33 PM CST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Norman OK
233 PM CDT Tue Jul 30 2019

.DISCUSSION...
Upper ridge over the ridge will continue to cause hot conditions
over the next few days with temperatures gradually warming each day. Humidity combined with the hot temperatures could be enough for heat index values to approach heat advisory criteria Wednesday and possibly Thursday. Meanwhile, somewhat drier air in W/NW portions of the fa could combine with dry vegetation and breezy southerly winds over the next few days for fire weather concerns to approach elevated conditions.

Late this week into the weekend, models show the upper ridge
shifting a little bit west leading to N or NW flow, or at least a
weakening in the influence of the upper ridge over portions of the
fa. Subtle disturbances and/or MCS' moving through the flow could
lead to a chance showers/storms across portions of the fa, with the
most potential over eastern parts of the area. Due to the subtle
nature and uncertainty as to the shift of the ridge, there is some
uncertainty when and/or how far west across the fa rain chances will
be late this week into the weekend. The shifting of the ridge along
with any clouds/rain is expected to lead to slightly cooler
temperatures late this week and over the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  72  98  75  98 /   0   0   0   0
Hobart OK         72 102  75 103 /   0   0   0   0
Wichita Falls TX  73 100  75 100 /   0   0   0   0
Gage OK           71 102  73 102 /   0   0   0   0
Ponca City OK     69  96  75  97 /   0   0   0  10
Durant OK         73  95  73  95 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

01/25
Hazardous weather outlook, Jul 30, 11:05 AM CST, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1205 PM CDT Tue Jul 30 2019

OKZ004>048-050>052-TXZ083>090-311715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1205 PM CDT Tue Jul 30 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
There is a slight chance for thunderstorms Friday into this
weekend across the eastern half to two-thirds of Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Oklahoma

When
July 30, 3:00 PM CST to July 31, 11:59 PM CST
Where
Oklahoma forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Heat related illnesses were reported due to excessive heat.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, July 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 847972.